Side effects


new to the forums, so hello everyone.

I am taking Seretide 250 and have been since 2010 has anyone else had problems with joint pain or arthralgia? I had a nasty bout of flu in September 2010 and my gp changed me over to seretide as becotide was not as effective. In December of 2010 I began to experience severe joint pain and eventually ended up on crutches as I couldnt walk. Referral to a rheumatologist ensued and blood tests showed positive ANA etc etc. Eventually things settled but a recent chest infection has seemed to cause joint pain to flare again....prednisolone prescribed for a fortnight so maybe thats it.....but looking online noticed list of side effects for seretide so just wondered if anyone had similar.....sorry to waffle. Nicx

1 Reply

  • Sorry you aren't feeling well. Hope things improve for you soon.

    From what you've shared it seems like your joint pain could have more than one explanation. Perhaps it would be wise to discuss this with your doctor so you can work together to find the cause?

    Joint pain is a symptom of rheumatoid arthritis (RA) which can come and go - maybe you are in the early stages of a flare? If I had been diagnosed with RA, that would be my first place to look and only after my doctor had ruled it out, would I think about unusual side effects of drugs.

    Seretide is an inhaled steroid so it doesn't normally have systemic effects like joint pain or muscle weakness.

    Do you rinse your mouth and spit it out every time you use the seretide? Some of the powder from the seretide deposits in the mouth and with it some of the steroid. If you don't spit it out, you might end up accidentally giving yourself a small dose of oral steroids day in and day out. But from what I've read that is mainly an issue for very high doses of seretide. Even for oral steroids, my understanding is that most people would have to be on oral steroids for quite a while before they'd have joint pain as a symptom. Joint pain from oral steroids is an end result of other steroid side effects and not a direct side effect.

You may also like...